Advanced Search
Article Contents
Article Contents

Characterization of optimal feedback for stochastic linear quadratic control problems

This work is supported by the NSF of China under grants 11471231, 11221101, 11231007, 11301298 and 11401404, the PCSIRT under grant IRT 16R53 and the Chang Jiang Scholars Program from Chinese Education Ministry, the Fundamental Research Funds for the Central Universities in China under grant 2015SCU04A02, and the NSFC-CNRS Joint Research Project under grant 11711530142.
Abstract Related Papers Cited by
  • One of the fundamental issues in Control Theory is to design feedback controls. It is well-known that, the purpose of introducing Riccati equations in the study of deterministic linear quadratic control problems is exactly to construct the desired feedbacks. To date, the same problem in the stochastic setting is only partially well-understood. In this paper, we establish the equivalence between the existence of optimal feedback controls for the stochastic linear quadratic control problems with random coefficients and the solvability of the corresponding backward stochastic Riccati equations in a suitable sense. We also give a counterexample showing the nonexistence of feedback controls to a solvable stochastic linear quadratic control problem. This is a new phenomenon in the stochastic setting, significantly different from its deterministic counterpart.
    Mathematics Subject Classification: 93E20;93B52;93C05;60H10.


    \begin{equation} \\ \end{equation}
  • [1]

    Ait Rami, M, Moore, JB, Zhou, X:Indefinite stochastic linear quadratic control and generalized differential Riccati equation. SIAM J. Control Optim 40, 1296-1311 (2001)


    Athans, M:The role and use of the stochastic linear-quadratic-Gaussian problem in control system design.IEEE Trans. Automat. Control 16, 529-552 (1971)


    Ben-Israel, A, Greville, TNE:Generalized Inverses:Theory and Applications. Pure and Applied Mathematics. Wiley-Interscience[John Wiley & Sons], New York-London-Sydney (1974)


    Bensoussan, A:Lectures on stochastic control. In:Nonlinear Filtering and Stochastic Control. Lecture Notes in Math, vol. 972, pp. 1-62. Springer-Verlag, Berlin (1981)


    Bismut, J-M:Linear quadratic optimal stochastic control with random coefficients. SIAM J. Control Optim 14, 419-444 (1976)


    Bismut, J-M:Contrôle des systèmes linéaires quadratiques:applications de l'intégrale stochastique. In:Séminaire de Probabilités XII, Université de Strasbourg 1976/77, Lecture Notes in Math, vol. 649, pp. 180-264. Springer-Verlag, Berlin (1978)


    Briand, PH, Delyon, B, Hu, Y, Pardoux, E, Stoica, L:Lp solutions of backward stochastic differential equations. Stochastic Process. Appl 108, 109-129 (2003)


    Chen, S, Li, X, Zhou, X:Stochastic linear quadratic regulators with indefinite control weight costs. SIAM J. Control Optim 36, 1685-1702 (1998)


    Davis, MHA:Linear Estimation and Stochastic Control. Chapman and Hall Mathematics Series. Chapman and Hall, London; Halsted Press[John Wiley & Sons], New York (1977)


    Delbaen, F, Tang, S:Harmonic analysis of stochastic equations and backward stochastic differential equations. Probab. Theory Relat. Fields 146, 291-336 (2010)


    Frei, C, dos Reis, G:A financial market with interacting investors:does an equilibrium exist? Math. Finan.Econ 4, 161-182 (2011)


    Kalman, RE:Contributions to the theory of optimal control. Bol. Soc. Mat. Mexicana 5, 102-119 (1960)


    Lü, Q, Zhang, X:Well-posedness of backward stochastic differential equations with general filtration. J. Diff. Equations 254, 3200-3227 (2013)


    Lü, Q, Zhang, X:General Pontryagin-Type Stochastic Maximum Principle and Backward StochasticEvolution Equations in Infinite Dimensions. Springer Briefs in Mathematics. Springer, Cham (2014)


    Lü, Q, Zhang, X:Transposition method for backward stochastic evolution equations revisited, and its application. Math. Control Relat. Fields 5, 529-555 (2015)


    Lü, Q, Zhang, X:Optimal feedback for stochastic linear quadratic control and backward stochastic Riccati equations in infinite dimensions. (2017). Preprint Pardoux, E, Peng, S:Adapted solution of backward stochastic equation. Systems Control Lett 14, 55-61(1990)


    Peng, S:Stochastic Hamilton-Jacobi-Bellman equations. SIAM J. Control Optim 30, 284-304 (1992)


    Pham, H:Linear quadratic optimal control of conditional McKean-Vlasov equation with random coefficients and applications. (2017). arXiv:1604.06609v1


    Protter, PE:Stochastic Integration and Differential Equations. Stochastic Modelling and Applied Probability, vol. 21. Springer-Verlag, Berlin (2005)


    Reid, WT:A matrix differential equation of Riccati type. Amer. J. Math 68, 237-246 (1946)


    Sun, J, Yong, J:Linear quadratic stochastic differential games:open-loop and closed-loop saddle points.SIAM J. Control Optim 52, 4082-4121 (2014)


    Tang, S:General linear quadratic optimal stochastic control problems with random coefficients:linear stochastic Hamilton systems and backward stochastic Riccati equations. SIAM J. Control Optim 42, 53-75 (2003)


    Tang, S:Dynamic programming for general linear quadratic optimal stochastic control with random coefficients. SIAM J. Control Optim 53, 1082-1106 (2015)


    Wonham, WM:On a matrix Riccati equation of stochastic control. SIAM J. Control 6, 681-697 (1968)


    Wonham, WM:Linear Multivariable Control, a Geometric Approach. Applications of Mathematics, vol. 10. Springer-Verlag, New York (1985)


    Yong, J, Lou, H:A Concise Course on Optimal Control Theory. Higher Education Press, Beijing (2006).(In Chinese)


    Yong, J, Zhou, XY:Stochastic Controls:Hamiltonian Systems and HJB Equations. Springer-Verlag, New York, Berlin (2000)

  • 加载中

Article Metrics

HTML views(1328) PDF downloads(45) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint